Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Ramipril
Watch this 
View More Posts Ignore
Hello
Is anyone on a 5 or 10 mg dose of the above and experiencing a cough as a sideeffect? If so, how are you dealing with that? Or did your cardiologist suggest an alternative drug?
Posted on 01/10/11, 05:24 pm
4 Replies Add Your Reply
Reminder: This is a support group for Heart Attack. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 01/10/11  5:58pm
" Hello Holden C,

Absolutely, dry cough is prevelent with Altace. I also am on a beta blocker Carvidolol which is especially annoying. I was on both lisinopril and carvidolol an ACE Inhibitor and Beta blocker, but had some renal issues and I was switched to the 10mg Altace (Rampiril) 2 / day As far as controlling BP they are incredible. Care should be taken to wean up to therapeudic doses and not to miss a dose coz the shock to the system is very symptomatic with extreme hypotension < 80 Sys and 40 Diastolic if resumed after just a couple days off of it. I speak to this from experience. I went and purchased a BP monitor manufactured by "Omron" at the local CVS. Cost < $90.00. I monitor regularly and record trends and saw incredible strides in BP control thaty recently I was given the go ahead to cut both Beta Blocker and Ace Inhibitor by 1 / 2. BP increased slightly but that is to be expected. I am still around 105 / 58 still. Good question Holden.

Best Regards,

Just Joe "
View More Posts Ignore
Reply #2 - 01/10/11  8:12pm
" Hi Holden,
After my heart attack, I was discharged from the hospital on ramipril (Altace). I was also on a beta blocker (metoprolol), a statin, plavix, and aspirin. After about 2 weeks, I developed the infamous Altace cough. After several days of the hacking dry cough, I called my cardio, and he said that my bp was low enough that I could d/c the Altace, especially since I would be continuing on metoprolol. After about 5 days, the cough subsided.

Holden, are you also on a beta blocker? I hope you can get some relief regarding your cough. I don't recall seeing you on here before, but I don't want to click on your profile again to see the date you started on DS, because I don't want to lose what I've written here. If new to DS, or to our heart attack support group, welcome.

Sue "
View More Posts Ignore
Reply #3 - 01/21/11  5:04pm
" Hmmm... Altace(Ramipril?) I am on 10 mg/ day, yup dry cough but not as bad as few months ago. Will we always be on this type of med?I read a little about it. Does not really seem too dangerous?

Marv "
View More Posts Ignore
Reply #4 - 01/21/11  7:05pm
" Hi Marv,

On this med forever? No not necessarily. Meds are a fair medical intervention until you stableize and actually improve your circulatory system. HDL increase LDL decrease. Cardio vascular improvements, smoke cessation, stress reduction, diet etc. These are all the things we can do to get us back to the "Apple a day Keeps the doctor away" sort of thing. It is differeent for everyone. Look at Sue, she was real aggressive with her turn-around and remains one of our banners children at coping and managing the correct way and has even been novel at times at her approach. "

Add Your Reply
Advertisement


More From Around the Web